MAUDE Adverse Event Report: Ethicon Inc. STRATAFIX SYMMETRIC; Suture, surgical, absorbable, polydioxanone

Ethicon Inc. STRATAFIX SYMMETRIC; Suture, surgical, absorbable, polydioxanone
Catalog Number SXPP1A409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Impaired Healing (2378)
Date of Event 08/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a right total hip replacement surgery on (b)(6) 2026 and a barbed suture was used.The patient was admitted due to developmental dysplasia of the right hip joint and underwent total hip replacement surgery on the right side.The doctor used suture during the operation, and the procedure went smoothly.After the surgery, the patient did not exercise and clean the affected hip joint in a timely manner, and did not effectively protect the affected hip joint.The incision was not properly cleaned and protected.On (b)(6) 2026, the patient and their family came to the outpatient department of the hospital for further treatment.The outpatient department admitted the patient with a diagnosis of "poor wound healing after surgery".After admission, relevant examinations were completed, and symptomatic supportive treatment such as anti infection was given to the patient.On (b)(6) 2026, under general anesthesia, a right hip skin and subcutaneous necrotic tissue resection and debridement surgery, as well as a right hip partial prosthesis revision surgery, were performed.The surgical process was smooth and the patient's condition was steadily controlled after surgery.The patient was discharged from the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Were any concomitant procedures performed? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was each suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? for the original intended closure, how were all layers closed? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? please describe the poor wound healing that was found after surgery on (b)(6) 2026.Did the patient have an infection? if yes, please describe the patient manifestations of the reported infection (location, severity, appearance).Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures and sensitivities performed? if so, please provide the results.Were any pre-op cleansing procedures changed recently? if yes, please describe did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the suture deficiency? does the surgeon believe the suture contributed to the reported event? what is the patient's current status?.

Brand Name
STRATAFIX SYMMETRIC
Common Device Name
Suture, surgical, absorbable, polydioxanone
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50889589
Report Number2210968-2026-09636
Device Sequence Number9792088
Product Code NEW
UDI-Device Identifier10705031227729
UDI-Public(01)10705031227729(17)280131(10)10DKSD
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1A409
Device Lot Number10DKSD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown